MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging a prime (loss of prime) issue.It was reported that the pump repeatedly emitted loss of prime warnings despite cartridge changes.There was no indication that the product caused or contributed to an adverse event.This issue is being reported because it may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Follow-up #1: the device has been returned and evaluated by product analysis on 10/12/2017 with the following findings: a visual inspection of the cartridge was performed with no damage or defects noted.A fill test, and force test were performed and no failures were observed.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.
 
Additional Manufacturer Narrative
Follow-up #2: the pump has been returned and evaluated by product analysis on 15-nov-2017 with the following findings: a review of the black box showed multiple loss of prime warnings with low zero and non zero forces.The pump was run for 24 hours and the loss of prime issue was not duplicated.The force calibration testing passed.The pump was opened to find moisture on the force sensor plate.Unrelated to the original complaint, the battery compartment was cracked from the case seal to the grip pad.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6921764
Report Number2531779-2017-23133
Device Sequence Number1354698
Product Code OYC
UDI-Device Identifier10840406100020
UDI-Public0110840406100020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? Yes
Device Age21 MO
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
09/14/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/31/2017
12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR